Vol. 14, No. 9, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Modular forms from Noether–Lefschetz theory

François Greer

Vol. 14 (2020), No. 9, 2335–2368

We enumerate smooth rational curves on very general Weierstrass fibrations over hypersurfaces in projective space. The generating functions for these numbers lie in the ring of classical modular forms. The method of proof uses topological intersection products on a period stack and the cohomological theta correspondence of Kudla and Millson for special cycles on a locally symmetric space of orthogonal type. The results here apply only in base degree 1, but heuristics for higher base degree match predictions from the topological string partition function.

modular forms, elliptic fibrations, Calabi–Yau threefolds, rational curves
Mathematical Subject Classification 2010
Primary: 14NXX
Received: 31 January 2019
Revised: 27 March 2020
Accepted: 29 April 2020
Published: 13 October 2020
François Greer
Simons Center for Geometry and Physics
Stony Brook University
Stony Brook, NY
United States